Florida, 2009Damaging Wind in Florida, December 25, 2009
December 25, 2009 · NWS JAX · 1 event in 1 county or zone
A pre-frontal squall line with scattered severe storms moved across the area early in the morning. Jet dynamics were strong as well as low level helicities, however surface based instability was lacking.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal squall line with scattered severe storms moved across the area early in the morning. Jet dynamics were strong as well as low level helicities, however surface based instability was lacking. A few low topped supercells moved across the Suwanee River Valley, with some wind damage reported near Live Oak.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 25, 2:55 AM EST, 4 hours 50 minutes earlier.
Area forecast discussion, Dec 25, 2:55 AM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 AM EST FRI DEC 25 2009
.SHORT TERM (CHRISTMAS-SUN)...INTENSE LOW ACROSS MISSOURI RACES NE
THIS MORNING BEFORE BECOMING OCCLUDED TODAY. PRE-FRONTAL SQUALL LINE
ACROSS THE EASTERN FL PANHANDLE WILL MOVE EAST...TO ACROSS THE
SUWANNEE VALLEY REGION INTO INLAND SE GA BY 12Z AND THE REMAINDER OF
THE AREA BETWEEN 15Z-18Z. HAVE LEANED TOWARDS THE NAM WHICH APPEARS
TO HAVE THE BEST HANDLE ON THE TIMING OF THE SQUALL LINE. THE NAM
ALSO DEVELOPS A SECONDARY AREA OF PCP...OUT AHEAD OF THE
LINE...ACROSS NE FL BETWEEN 09Z-12Z. THE STRONG JET DYNAMICS AND
HIGH HELICITIES IN PLACE FOR SEVERE WX. THE LACKING INGREDIENT IS
SURFACE BASED INSTABILITY WHICH IS TOTALLY LACKING RIGHT NOW. MODELS
(ESP NAM) INDICATE THERE MAY BE JUST ENOUGH INSTABILITY (EHI OF 1 TO
1.5) FOR POSSIBLY A FEW LOW TOPPED SEVERE STORMS WITH DAMAGING WIND
POTENTIAL OR EVEN ISOLATED TORNADOES GIVEN THE HIGH 0-1 KM
HELICITIES. BUT THAT WILL DEPEND ON THE DESTABILIZATION. SPC DOES
HAVE OUR AREA UNDER A SLIGHT RISK OF SEVERE WX TODAY.
IMPROVING CONDITIONS WILL TRAIL FRONTAL PASSAGE WITH MUCH
COOLER AND DRIER CONDITIONS IN STORE FOR THE WEEKEND....WITH
AFTERNOON HIGHS IN THE UPPER 50S TO LOWER 60S. AT THIS TIME...A
FREEZE IS NOT EXPECTED BUT PATCHES/AREAS OF FROST ARE EXPECTED ALONG
THE INTERSTATE 75 AND U.S HIGHWAY 441 CORRIDORS.
A DISTURBANCE MOVING IN FROM THE GULF WILL BRING A SLIGHT CHANCE
OF RAIN FOR SUNDAY.
.LONG TERM (MON-THU)...A NEARLY ZONAL PATTERN ALOFT WILL SEND SERIES
OF HIGH PRESSURE SYSTEMS EASTWARD MONDAY-WEDNESDAY. HIGH
TEMPERATURES WILL BE ON AVERAGE 3-5 DEGREES BELOW NORMAL WITH
MINIMUM TEMPERATURES 5-10 DEGREES BELOW NORMAL. DRY CONDITIONS ARE
FORECAST EACH DAY. NEXT CHANCE FOR RAIN IS EXPECTED NEW YEARS EVE
AS LOW PRESSURE IS FORECAST TO TRACK ACROSS THE FL PENINSULA.
&&
.AVIATION...VFR CONDITIONS NOTED AT THE TAF SITES AT THIS MOMENT BUT
INCREASING ISENTROPIC UPGLIDE AHEAD OF THE FRONT IS EVENTUALLY
EXPECTED TO PRODUCE MVFR CIGS BY 12Z TODAY. MAINLY LOOKING AT THE
09Z-18Z TIME FRAME FOR MVFR WITH CONDITIONS IMPROVING AS THE FRONT
PUSHES RAPIDLY EWD BY LATE AFTERNOON WITH DRIER AIR FILTERING IN.
COULD BE SOME BRIEF IFR CONDITIONS IN SHOWERS NEAR THE FRONT BUT
GENERALLY MVFR FORECAST AT THIS TIME. GUSTS TO NEAR 35 KT POSSIBLE
IN THE SHOWERS. IN ADDITION...LLWS IS A CONCERN THROUGH EARLY MORNING
AS GUIDANCE AND VWP PROFILES INDICATE SLY WINDS AT 1500-2000 FT NEAR
40-50 KT. OTHERWISE....VFR EXPECTED AT ALL SITES BY 21Z TODAY.
&&
.MARINE...WINDS AND SEAS AT THE SCA CRITERIA ATTM. SURPRISINGLY BUOY
41008 IS ALSO REPORTING 8 FT SEAS WITH 41012 AT 9 FT...SLIGHTLY
ABOVE GUIDANCE. WINDS ARE EXPECTED TO PEAK FROM NOW THROUGH EARLY
AFTERNOON THEN DECREASE AS THE LLVL JET AHEAD NE OF THE AREA.
CURRENT GALE WARNING LOOKS ON TRACK WITH 41012 (S OF GALE AREA) HAS
REPORTED GUSTS OF 31-33 KT. ONLY SLIGHT CHANGES TO HAZARDS TO EXTEND
SCA FURTHER INTO SAT AM FOR THE OFFSHORE WATERS. HIGH PRESSURE
BUILDS INTO THE REGION SAT NIGHT AND SUN WITH LIGHTER WINDS.
HOWEVER...A A REINFORCEMENT OF COLD AIR EXPECTED LATE SUNDAY NIGHT
RAMPING UP NWLY WINDS AND SEAS AGAIN...LIKELY INTO SCA CRITERIA
THROUGH EARLY TUE.
&&
.FIRE WX...DRIER AIR FILTERS IN LATE TODAY WITH MAIN PUNCH OF DRIER
AIR FOR TONIGHT AND SAT. NEW GUIDANCE SUGGESTS ABOUT 3 HRS OF
CRITICAL RH VALUES ON SAT AFTERNOON OVER THE SUWANEE VALLEY
AREA...BUT RELATIVELY SHORT DURATIONS/WINDS LESS THAN 15 MPH AND
EXPECTATION OF COLD ADVECTION PATTERN SUGGESTS WAITING ANOTHER MODEL
RUN BEFORE ISSUANCE OF A FIRE WEATHER WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 36 57 33 / 70 10 10 10
SSI 70 43 57 40 / 80 10 10 10
JAX 72 41 59 38 / 70 10 10 10
SGJ 73 47 59 43 / 70 10 10 10
GNV 73 40 57 38 / 70 10 10 20
OCF 74 42 60 39 / 70 10 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 10 AM EST
SATURDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
TO 60 NM OFFSHORE.
GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
FL OUT 20 NM.
&&
PP/ARSHazardous weather outlook, Dec 25, 5:12 AM EST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 AM EST FRI DEC 25 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
512 AM EST FRI DEC 25 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...TORNADO WATCH IN EFFECT FOR PARTS OF INLAND NORTHEAST FLORIDA AND
ALL OF SOUTHEAST GEORGIA UNTIL 11 AM EST...
A SQUALL LINE EXTENDING FROM SOUTHWEST GEORGIA INTO THE
GULF OF MEXICO WILL TRACK ACROSS THE AREA THIS MORNING.
DUE TO THE STRONGLY SHEARED ENVIRONMENT ISOLATED TORNADOES
ARE POSSIBLE ACROSS THE WATCH AREA. STRONG WINDS ALOFT MAY
ALSO BE ABLE TO MIX DOWN AND PRODUCE DAMAGING WINDS IN A
SOME AREAS. WHILE THE WATCH DOES NOT INCLUDE JACKSONVILLE AND OTHER
AREAS NEAR THE NORTHEAST FLORIDA COAST AT THIS TIME...THE WATCH MAY
BE EXPANDED TO THIS AREA BY LATER THIS MORNING. THEREFORE ALL
PERSONS SHOULD KEEP ABREAST OF THE LATEST DEVELOPMENTS. REFER TO THE
WATCH COUNTY NOTIFICATION FOR MORE DETAILS.
MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE ALTAMAHA RIVER
AT BAXLEY AND CHARLOTTE...WITH MAJOR FLOODING OCCURRING AT EVERETT.
PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE ALTAMAHA RIVER AT
BAXLEY AND CHARLOTTE...WITH MAJOR FLOODING AT EVERETT. ADDITIONAL
RAINFALL TONIGHT AND FRIDAY MAY DELAY IMPROVING CONDITIONS. PLEASE
REFER TO THE LATEST RIVER FLOOD WARNINGS.
COLDER AIR FILTERING INTO THE REGION FROM SATURDAY THROUGH WEDNESDAY
WILL ALLOW FOR MIN TEMPERATURES IN THE 30S EACH NIGHT WITH LIGHT
FREEZES POSSIBLE ACROSS INLAND SECTIONS OF THE FORECAST AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS IN THE WATCH AREA ARE REQUESTED TO ACTIVATE.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Special weather statement, Dec 25, 5:56 AM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
556 AM EST FRI DEC 25 2009
GAZ132-134-149-251145-
ATKINSON-BACON-COFFEE-
556 AM EST FRI DEC 25 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON...COFFEE
AND NORTHWESTERN BACON COUNTIES FOR STRONG WINDS VALID UNTIL 645 AM
EST...
AT 556 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS AND THUNDERSTORMS CENTERED 8 MILES SOUTH OF
WILLACOOCHEE...MOVING NORTHEAST AT 50 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...
PEARSON...DOUGLAS...NICHOLLS...BROXTON...PRIDGEN AND WEST GREEN
THROUGH 645 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FRIDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3173 8291 3173 8284 3167 8283 3167 8252
3170 8251 3166 8245 3118 8293 3118 8304
3123 8306 3127 8304 3134 8307
TIME...MOT...LOC 1056Z 213DEG 42KT 3124 8302
TRABERTSpecial weather statement, Dec 25, 6:16 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
616 AM EST FRI DEC 25 2009
FLZ021-251145-
SUWANNEE-
616 AM EST FRI DEC 25 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN SUWANNEE
COUNTY FOR STRONG WINDS VALID UNTIL 645 AM EST...
AT 614 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
SHOWERS AND A THUNDERSTORM CENTERED NEAR LURAVILLE...OR 6 MILES
NORTH OF MAYO...MOVING NORTHEAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND LURAVILLE...DOWLING
PARK...NEWBURN AND LIVE OAK THROUGH 645 AM EST. GUSTY WINDS OF 40 TO
50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
ANOTHER STORM NEAR SUWANNEE RIVER STATE PARK IS MOVING NORTHEAST AT
30 MPH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FRIDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3042 8314 3043 8302 3035 8288 3006 8306
3010 8312 3011 8316 3010 8319 3011 8323
3017 8324 3018 8325 3024 8325
TIME...MOT...LOC 1114Z 213DEG 30KT 3015 8318
SHASHYSpecial weather statement, Dec 25, 6:28 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 AM EST FRI DEC 25 2009
GAZ149-150-163-251215-
ATKINSON-CLINCH-WARE-
628 AM EST FRI DEC 25 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH...SOUTHEASTERN ATKINSON AND NORTHWESTERN WARE COUNTIES FOR
STRONG WINDS VALID UNTIL 715 AM EST...
AT 628 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
SHOWERS AND STORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES
WEST OF COGDELL TO 3 MILES SOUTHWEST OF DU PONT...MOVING NORTHEAST
AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
DU PONT...HOMERVILLE...AXSON...COGDELL...MILLWOOD...BICKLEY AND
ARGYLE THROUGH 715 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FRIDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3111 8298 3119 8293 3137 8273 3137 8263
3142 8263 3147 8253 3147 8252 3108 8258
3086 8295 3087 8298
TIME...MOT...LOC 1128Z 235DEG 20KT 3119 8288 3097 8291
TRABERTSpecial weather statement, Dec 25, 6:50 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 AM EST FRI DEC 25 2009
FLZ020-021-GAZ162-251230-
ECHOLS-HAMILTON-SUWANNEE-
650 AM EST FRI DEC 25 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...CENTRAL
HAMILTON AND WESTERN ECHOLS COUNTIES FOR STRONG WINDS VALID UNTIL 730
AM EST...
AT 649 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES EAST OF LURAVILLE...OR 7 MILES
NORTHEAST OF MAYO...MOVING NORTHEAST AT 45 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND LURAVILLE...
MCALPIN...NEWBURN...LIVE OAK...HOUSTON...SUWANNEE SPRINGS...JASPER
AND BELMONT THROUGH 730 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. OTHER STORMS WERE 5
MILES SOUTHEAST OF STATENVILLE MOVING NORTHEAST AT 45 MPH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FRIDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3080 8298 3074 8282 3049 8271 3001 8300
3010 8312 3010 8322 3019 8325
TIME...MOT...LOC 1149Z 212DEG 38KT 3012 8307
SHASHYSpecial weather statement, Dec 25, 7:17 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
717 AM EST FRI DEC 25 2009
GAZ162-163-251245-
CLINCH-ECHOLS-
717 AM EST FRI DEC 25 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CLINCH AND
EASTERN ECHOLS COUNTIES FOR STRONG WINDS VALID UNTIL 745 AM EST...
AT 716 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CENTERED 26 MILES SOUTHWEST OF ARGYLE...OR 11 MILES
EAST OF STATENVILLE...MOVING NORTHEAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARGYLE THROUGH 745 AM EST.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FRIDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3114 8265 3102 8259 3097 8252 3096 8248
3062 8281 3072 8298
TIME...MOT...LOC 1216Z 217DEG 38KT 3075 8283
TRABERTSpecial weather statement, Dec 25, 7:44 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
744 AM EST FRI DEC 25 2009
GAZ150-163-251330-
CLINCH-WARE-
744 AM EST FRI DEC 25 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CLINCH AND
NORTHWESTERN WARE COUNTIES FOR STRONG WINDS VALID UNTIL 830 AM EST...
AT 744 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CENTERED 6 MILES SOUTHEAST OF HOMERVILLE...MOVING
NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HOMERVILLE...ARGYLE...MANOR...NEEDHAM...WAYCROSS...
SUNNYSIDE... DIXIE UNION...DEENWOOD AND WARESBORO THROUGH 830 AM
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST FRIDAY MORNING
FOR SOUTHEAST GEORGIA.
LAT...LON 3118 8270 3118 8267 3121 8268 3128 8265
3128 8263 3132 8263 3142 8258 3133 8238
3130 8238 3124 8233 3085 8264 3093 8282
TIME...MOT...LOC 1244Z 209DEG 26KT 3098 8268
TRABERTThunderstorm Wind, Suwannee
- When
- December 25, 7:45 AM EST
- Where
- Suwannee County, 0.91 mi NW of Live Oak
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 30.310, -82.990
Large tree limbs about 4 to 6 inches in diameter were broken and strewn about Nobles Ferry Road, just northwest of downtown Live Oak. The time of the event was based on Doppler Radar imagery.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Wyoming, December 25 to 26, 20092 deaths · 11 events
- Winter Weather in Illinois, December 25 to 27, 200914 injured · 7 events
- Blizzard in South Dakota, December 25 to 26, 2009$610,000 · 19 events
- High Wind in West Virginia, December 25, 2009$90,000 · 50 kt wind · 6 events
- Flash Flooding in South Carolina, December 25, 2009$72,000 · 7 events
- Winter Storm in South Dakota, December 25 to 26, 2009$50,000 · 3 events
- Winter Weather in New York, December 25 to 27, 200926 events
- Winter Storm in Wyoming, December 25 to 26, 2009$25,000 · 2 events
- Winter Weather in Iowa, December 25 to 27, 200921 events
- Winter Weather in Illinois, December 25 to 27, 200913 events
- Winter Weather in North Carolina, December 25, 20099 events
- Flood in Illinois, December 25, 20091 injured · $5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 200488.